Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Oct 18, 2007, 4:55 AM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Oct 18, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 4:55 AM CDT (09:55 UTC)
- In effect from
- Oct 18, 2007, 1:00 PM CDT
- Expired
- Oct 18, 2007, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3862 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 180955 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 455 AM CDT THU OCT 18 2007 ...DRY AND WINDY CONDITIONS WILL INCREASE FIRE DANGER TODAY... .NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH TODAY...WITH GUSTS TOPPING 40 MPH AT TIMES. RELATIVE HUMIDITIES WILL DROP CONSIDERABLY THIS AFTERNOON WITH THE DRY AIRMASS ALREADY IN PLACE ACROSS MOST OF THE AREA. RH VALUES ARE EXPECTED TO DROP TO AROUND 15 PERCENT THE WESTERN ONE-HALF OF THE TEXAS AND OKLAHOMA PANHANDLES...RESULTING IN RED FLAG CONDITIONS THROUGH THE EARLY EVENING HOURS. OKZ001-002-TXZ001>003-006>008-011>013-016>018-190000- /O.NEW.KAMA.FW.W.0007.071018T1800Z-071019T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 455 AM CDT THU OCT 18 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE WESTERN ONE-HALF OF THE TEXAS AND OKLAHOMA PANHANDLES...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 40 MPH...ARE EXPECTED ACROSS MUCH OF THE PANHANDLES TODAY. THESE STRONG WINDS WILL INTERACT WITH AFTERNOON RELATIVE HUMIDITY VALUES AROUND 15 PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JOHNSON
1 follow-up statement
000 WWUS84 KAMA 181756 AAA RFWAMA RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1256 PM CDT THU OCT 18 2007 ...DRY AND WINDY CONDITIONS WILL INCREASE FIRE DANGER TODAY... .NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH TODAY...WITH GUSTS TOPPING 40 MPH AT TIMES. RELATIVE HUMIDITIES WILL DROP CONSIDERABLY THIS AFTERNOON WITH THE DRY AIRMASS ALREADY IN PLACE ACROSS MOST OF THE AREA. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO AROUND 15 PERCENT THE WESTERN ONE-HALF OF THE TEXAS AND OKLAHOMA PANHANDLES...RESULTING IN RED FLAG CONDITIONS THROUGH THE EARLY EVENING HOURS. OKZ001-002-TXZ001>003-006>008-011>013-016>018-190000- /O.CON.KAMA.FW.W.0007.071018T1800Z-071019T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 1256 PM CDT THU OCT 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE WESTERN AND CENTRAL PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES. NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 40 MPH...ARE EXPECTED ACROSS MUCH OF THE PANHANDLES TODAY. THESE STRONG WINDS WILL INTERACT WITH AFTERNOON RELATIVE HUMIDITY VALUES AROUND 15 PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES... AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NUNEZ/KRAUSE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 18, 4:46 AM CDT, 9 minutes earlier.
Area forecast discussion, Oct 18, 4:46 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
446 AM CDT THU OCT 18 2007
.DISCUSSION...
WINDY BUT COOLER CONDITIONS ARE EXPECTED TODAY ACROSS THE PANHANDLES.
THE SURFACE LOW IS CURRENTLY LOCATED JUST WEST OF OMAHA BUT IS
EXPECTED TO LIFT NORTHEAST OVER NORTHERN WISCONSIN BY LATE THIS
AFTERNOON. THIS WILL RESULT IN A WEAKENING GRADIENT AND DECREASING
WINDS. IN THE MEANTIME...NORTHWEST WINDS ARE EXPECTED TO INCREASE TO
20 TO 30 MPH AREAWIDE...WITH GUSTS OVER 40 MPH AT TIMES. I DO NOT
THINK THAT WE WILL QUITE GET TO WIND ADVISORY CRITERIA /SUSTAINED 35
MPH FOR 2 HRS/ BUT IT MAY BE CLOSE IN PLACES...ESPECIALLY ACROSS THE
NORTHERN ZONES. WRAP-AROUND MOISTURE ON THE SOUTHWEST SIDE OF THE LOW
WILL INTERACT WITH THE H5 COLD POOL MOVING ACROSS THE AREA THIS
MORNING TO PROVIDE SOME SHOWERS TO THE NORTHEAST ZONES AS WELL. I
DROPPED THE MENTION OF PRECIP AT 18Z AS THE DRIER AIR FILTERS INTO
THE AREA. FRIDAY MORNING SHOULD BE ONE OF THE COOLEST THUS FAR THIS
SEASON. WITH RELATIVELY LIGHT WINDS AND MOSTLY CLEAR SKIES...I THINK
MOST LOCATIONS WILL BOTTOM OUT IN THE 30S.
A WARM-UP WILL COMMENCE ON FRIDAY AS A LEE TROF DEVELOPS BENEATH
QUASI-ZONAL FLOW ALOFT. THIS SHOULD PUSH TEMPS ABOVE NORMAL WITH
HIGHS IN THE 70S ON FRIDAY...FOLLOWED BY MID 80S ON SATURDAY.
SATURDAY ALSO APPEARS TO BE SETTING UP FOR A WINDY DAY AS PRESSURE
FALLS AHEAD OF ANOTHER POTENT SHORTWAVE TROF TIGHTEN GRADIENT. I
UNDERCUT THE MAV NUMBERS BY A FEW DEGREES BUT THEY REALLY DO NOT
APPEAR ALL THAT UNREASONABLE GIVEN A STRONG DOWNSLOPE COMPONENT AND
GOOD INSOLATION. A STRONG COLD FRONT IS STILL PROGGED TO DIVE THROUGH
THE PANHANDLES ON SATURDAY NIGHT. THIS WILL BRING MUCH COOLER TEMPS
TO THE REGION FOR THE EARLY PART OF NEXT WEEK. I LET THE 00Z MEX
NUMBERS STAND FOR SUNDAY AS THE TIMING OF THE FRONT COULD CHANGE A
BIT. POPS WERE TRIMMED BACK FROM THE SOUTHWEST ZONES ON SUNDAY AS
DRIER AIR AND CAPPING INVERSION MAY LIMIT CONVECTIVE COVERAGE. THE
MEX NUMBERS APPEAR TO BE MUCH TOO WARM BEHIND THIS SYSTEM SO I HAVE
OPTED TO UNDERCUT THESE VALUES BY 10-12 DEGREES FOR MONDAY/TUESDAY.
THERE IS STILL SOME ROOM TO GO DOWN A BIT MORE IF NEED BE. AT THIS
TIME... I HAVE MAX TEMPS ON MONDAY IN THE UPPER 50S FOR MOST AREAS
WITH MORNING LOWS IN THE 30S ALMOST AREAWIDE. I WOULD NOT BE
SURPRISED IF PARTS OF THE WESTERN AND NORTHERN FORECAST AREA
EXPERIENCED A LIGHT FREEZE. I RETAINED POPS ON SUNDAY NIGHT FOR THE
EASTERN ONE-THIRD OF THE PANHANDLES AS THE MID/UPPER-LEVEL TROF AXIS
MOVES ACROSS THE AREA.
AT THIS POINT THE MEDIUM RANGE MODELS DIVERGE SIGNIFICANTLY. THE
ECMWF/CANADIAN SOLUTIONS PINCH OFF A CLOSED LOW OVER THE SOUTHERN
ROCKIES...LEAVING THE PANHANDLES IN A COOLER/WETTER REGIME.
HOWEVER...THE UKMET/GFS/DGEX SOLUTIONS ARE MORE PROGRESSIVE WITH THE
PATTERN AND KEEP THE SHORTWAVE INTACT AS THE TROF DEEPENS OVER THE
EASTERN CONUS. THE RESULTANT TROF/RIDGE PATTERN WILL KEEP THE
PANHANDLES UNDER A GENERAL NORTH TO NORTHWEST FLOW ALOFT DURING THE
REMAINDER OF THE FORECAST PERIOD. IT IS WORTH NOTING THAT THE GFS
ENSEMBLE DOES HAVE A FEW MEMBERS THAT FOLLOW THE ECMWF SOLUTION...BUT
THESE APPEAR TO BE THE OUTLIERS. THUS...THE GFS WILL BE GENERALLY BE
THE MODEL OF CHOICE WITH SOME MODIFICATIONS. TEMPS SHOULD MODERATE
BUT I THINK THAT THE MEX NUMBERS FOR TUESDAY-THURSDAY ARE TOO WARM.
THEREFORE...TEMPS HAVE BEEN TRENDED MORE TO CLIMO.
JOHNSON
&&
.FIRE WEATHER...
WINDY CONDITIONS ARE EXPECTED TODAY ACROSS THE PANHANDLES AS A DEEP
LOW PRESSURE SYSTEM LIFTS NORTHEAST OUT OF THE PLAINS. THIS WILL
RESULT IN 20FT WINDS IN THE 20-25 MPH RANGE THROUGH LATE AFTERNOON.
THE LOWEST RELATIVE HUMIDITIES WILL BE IN THE SOUTHWEST ONE-HALF OF
THE FORECAST AREA WITH VALUES AT OR BELOW 15 PERCENT. I THINK THAT RH
AND WIND CRITERIA WILL PROBABLY BE MET IN THE SOUTHWEST TX PANHANDLE
BUT CURRENT THINKING IS THAT THESE VALUES WILL BE MET OUT OF PHASE
SINCE THE WINDS ARE EXPECTED TO DECREASE SLIGHTLY DURING THE LATE
AFTERNOON. THUS...A RED FLAG WARNING WILL BE ISSUED BASICALLY ALONG
AND WEST OF A LINE FROM HOOKER...TO BORGER...TO CLAUDE. RED FLAG
CONDITIONS MAY ALSO OCCUR ACROSS MUCH OF THE CENTRAL AND WESTERN
ZONES ON SATURDAY AFTERNOON AS SOUTHWEST WINDS INCREASE AHEAD OF THE
NEXT SYSTEM WITH RH VALUES DROPPING TO NEAR 15 PERCENT. THE RED FLAG
WARNING WILL BE ISSUED SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 68 38 77 45 85 / 0 0 0 0 0
BEAVER OK 69 35 77 42 87 / 10 0 0 0 0
BOISE CITY OK 67 33 75 43 83 / 5 0 0 0 0
BORGER TX 69 41 79 51 86 / 0 0 0 0 0
BOYS RANCH TX 70 36 79 44 86 / 0 0 0 0 0
CANYON TX 70 35 78 43 86 / 0 0 0 0 0
CLARENDON TX 74 42 79 46 87 / 0 0 0 0 0
DALHART TX 70 33 75 41 84 / 0 0 0 0 0
GUYMON OK 68 37 79 42 87 / 5 0 0 0 0
HEREFORD TX 69 34 77 40 85 / 0 0 0 0 0
LIPSCOMB TX 70 37 75 41 86 / 5 0 0 0 0
PAMPA TX 69 39 76 48 83 / 0 0 0 0 0
SHAMROCK TX 74 41 78 49 87 / 0 0 0 0 0
WELLINGTON TX 74 43 79 49 88 / 0 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
DALLAM...DEAF SMITH...HANSFORD...HARTLEY...HUTCHINSON...
MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
24/15Hazardous weather outlook, Oct 17, 9:20 PM CDT, 7 hours 35 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 920 PM CDT WED OCT 17 2007 OKZ001>003-TXZ001>020-181100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 920 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... DRY AIR BEHIND A PACIFIC COLD FRONT WILL COMBINE WITH BREEZY NORTHWEST WINDS ON THURSDAY...RESULTING IN AN ELEVATED FIRE DANGER. THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE AREA SUNDAY THROUGH MONDAY. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
Nearby
Red Flag Warnings in Texas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.